Alert archive / Florida / Wind Advisories in 2022
Wind Advisory 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Apr 9, 2022, 9:23 AM CDT for 11 counties in Florida; 10 counties in Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 9:23 AM CDT (14:23 UTC)
- Expired
- Apr 9, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
All 21 counties
Bay County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Grady County, GA, Lanier County, GA, Lowndes County, GA, Seminole County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -216 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS72 KTAE 091423 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1023 AM EDT Sat Apr 9 2022 FLZ112-114-115-118-127-128-134-092230- /O.NEW.KTAE.WI.Y.0007.220409T1423Z-220410T0000Z/ Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal Jefferson- Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 1023 AM EDT Sat Apr 9 2022 /923 AM CDT Sat Apr 9 2022/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...West to northwest winds between 15 and 25 mph with gusts up to 40 mph. * WHERE...Coastal Bay County and the Forgotten & Nature Coast. * WHEN...Until 8PM EDT or 7PM CDT * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Greatest gust potential is this afternoon. Winds should relax after sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
950 WWUS72 KTAE 091744 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 144 PM EDT Sat Apr 9 2022 FLZ016>019-027>029-034-GAZ146>148-155>161-100000- /O.EXA.KTAE.WI.Y.0007.000000T0000Z-220410T0000Z/ Gadsden-Leon-Inland Jefferson-Madison-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Colquitt-Cook-Berrien- Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Econfina, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 144 PM EDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West to northwest winds between 15 and 25 mph with gusts up to 40 mph. * WHERE...The Florida Big Bend and portions of southwest Georgia. * WHEN...Until 8PM EDT or 7PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Greatest gust potential is this afternoon. Winds should relax after sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ112-114-115-118-127-128-134-100000- /O.CON.KTAE.WI.Y.0007.000000T0000Z-220410T0000Z/ Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal Jefferson- Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 144 PM EDT Sat Apr 9 2022 /1244 PM CDT Sat Apr 9 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...West to northwest winds between 15 and 25 mph with gusts up to 40 mph. * WHERE...Coastal Bay County and the Forgotten & Nature Coast. * WHEN...Until 8PM EDT or 7PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Greatest gust potential is this afternoon. Winds should relax after sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Apr 9, 5:36 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 9, 5:36 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
636 AM EDT Sat Apr 9 2022
.AVIATION...
[Through 12Z Sunday]
A dry air mass will support clear skies for the next 24 hours.
This will also eliminate any risk of early morning fog, both this
morning and Sunday morning. The main concern will be gusty west-
northwest winds from late this morning until sunset. Peak gusts
for the day could reach near 30 knots. Winds will quickly go calm
around or soon after sunset this evening.
&&
.PREV DISCUSSION [346 AM EDT]...
.NEAR TERM [Through Tonight]...
A band of mid-level clouds that passed across the service area in
recent hours marks the passage of a reinforcing cold front. In its
wake, strong and gusty west-northwest winds will develop this
morning in the hours after sunrise, once the deepening mixed layer
can tap into the surge of wind behind the front. Peak wind gusts
of 30 to 35 mph can be expected areawide today.
Gradients will relax this evening, and surface winds will decouple
soon after sunset. Clear skies, calm winds, and dry air will
support excellent radiational cooling. Lows in the upper 30s and
lower 40s will be common away from the immediate coast. A light
frost is possible in the coldest spots, but air temps of 37F or
less should be highly localized, and the dry air mass will keep
any frost quite light.
.SHORT TERM [Sunday Through Monday]...
High pressure begins to shift off to the east on Sunday, bringing
a return to southerly flow across our area. This will help bring
back warmer temperatures with highs climbing back into the upper
half of the 70s on Sunday and into the lower 80s by Monday. Dry
air will slowly erode through the day, and winds will be lighter
than recent days. Likewise, lows will rebound back to the upper
40s to mid-50s.
.LONG TERM [Monday Night Through Saturday]...
Upper-level ridging remains largely in place through much of the
week, though the flow does become more zonal heading into next
weekend. At the surface, high pressure over the western Atlantic
will keep south to southeast flow over our area, bringing warm,
moist air. This will allow temperatures to continue warming into
the upcoming week. Highs will reach the middle to upper 80s during
the middle of the week with lows returning to the 60s.
Our next chance of rain arrives Wednesday night and continues into
the end of the week. This is due to a couple shortwaves riding
along through the upper flow with a cold front that originates
from a low pressure system that will move into southern and
eastern Canada. There are some discrepancies in the models about
whether the front cleanly sweeps through our area or gets hung up
and stalls late next week into next weekend. Scattered showers and
thunderstorms will be possible each day, beginning Wednesday
night, but as of right now, the severe weather threat appears
minimal.
.MARINE...
Breezy northwest winds and 5 to 7 foot seas will gradually subside
heading into this evening. As high pressure moves overhead then
off to our east, winds will shift around out of the east to
southeast through much of the upcoming week. Winds will generally
remain around 15 knots through the early part of the week before
increasing as the pressure gradient tightens toward the middle of
the week.
.FIRE WEATHER...
A Red Flag Warning will again be in effect today for Panhandle
districts west of the Apalachicola River, except for Gulf County.
The Red Flag Warning is due to strong winds of 15-20 mph, low
humidity of 23-38 percent, and dry fuels represented by Energy
Release Component (ERC) values of 26 or greater. Outside the Red
Flag Warning areas, strong winds and marginally low relative
humidity will be a concern, but higher fuel moisture values
preclude any warnings. Given the strong winds and a deeply mixed
layer this afternoon, dispersion values will be maxed out well in
excess of 100. Outdoor burning is strongly discouraged today.
A much lighter southerly wind on Sunday will start to return a
moister air mass to the coast, but inland areas north of I-10
will see RH drop to near or well below 25 percent. On Monday,
southerly flow will continue, and a moistening trend will spread
further inland into Alabama and Georgia districts.
.HYDROLOGY...
Minor flooding continues along parts of the Apalachicola and
Ochlockonee Rivers. It will take about another day for the
Apalachicola to crest, but the Ochlockonee is cresting soon. The
Aucilla and parts of the Flint River may reach minor flood over
the coming days.
Rainfall totals over the next week will be relatively light -
generally only around 0.25-0.50 inches, but this ultimately
depends on the strength and passage of the next system. Right now,
additional riverine or flash flooding concerns are not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 40 79 49 80 / 0 0 0 0 0
Panama City 67 48 74 58 76 / 0 0 0 0 0
Dothan 64 41 78 49 80 / 0 0 0 0 0
Albany 64 39 77 48 81 / 0 0 0 0 0
Valdosta 65 40 76 47 82 / 0 0 0 0 0
Cross City 67 40 76 48 81 / 0 0 0 0 0
Apalachicola 67 49 71 58 74 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Red Flag Warning from noon today to 7 PM CDT this evening for
Calhoun-Central Walton-Coastal Bay-Holmes-Inland Bay-
Jackson-North Walton-South Walton-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT /7 PM CDT/ this evening for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Young
LONG TERM...Young
AVIATION...Haner
MARINE...Young
FIRE WEATHER...Haner
HYDROLOGY...YoungThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:44 AM CDT | Red Flag Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 16 hr |
| Apr 9, 8:22 AM CDT | River Flood Warning | TAE | Dougherty | 13 hr |
Nearby
Wind Advisories in Florida, 2022Wind Advisories in Georgia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.